MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number DXW150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between 6/30/2023 and 12/21/2023.The device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient had slight blurriness after implanting tecnis symphony toric intraocular lens (iol).Physician was giving her time to heel.Additional information received confirmed that the patient does not have any debilitation condition due to blurriness.No further medical intervention was required.Currently patients' vision is slightly blurry.Doctor plans for lasik enhancement future visit.Through follow up, it was learnt that at the present moment patient has not had lasik enhancement, however patient is scheduled for a follow up appointment 10/5/23.Further follow up information revealed that patient had a follow up appointment on 10/16/2023.Doctor continues to monitor the patient, currently no further treatment is needed.Additional information received stated that the original lens was explanted.Doctor decided to do the explant on (b)(6) 2023.There was no patient injury.No other medical or surgical intervention required.The original lens was replaced with zcb00 11.5 diopter lens.Patients outcome was reported as patient must improve and her vision was much better and her lens was in a good position on one day post explant.No further information is available.
 
Additional Manufacturer Narrative
Additional information: additional information received stated that during the patients' procedure, prior to explanting the lens, the doctor cut the lens with micro surgical scissors for safe removal of the lens.Lens is then placed in the cartridge for return.Section d9: device available for evaluation: yes section d9: returned to manufacturer on: 01/29/2024 section h3: device evaluated by manufacturer: yes device evaluation: visual inspection of the lens reveals that the lens was coated in viscoelastic residue with the haptic region of the lens torn off.The lens was cleaned and no issues that could cause the complaint issue was observed.The torn portion of the lens remained inside the non-j&j cartridge.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key18624154
Report Number3012236936-2024-00273
Device Sequence Number7668186
Product Code HQL
UDI-Device Identifier05050474762800
UDI-Public(01)05050474762800(17)260507
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/07/2026
Device Model NumberDXW150
Device Catalogue NumberDXW150U115
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2024
Supplement Date Received by Manufacturer04/16/2024
Initial Report FDA Received Date02/01/2024
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight95 KG
Patient EthnicityNon Hispanic
Patient RaceWhite